Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
EllenR

Hair loss and stress and PD meds?

Recommended Posts

Several months ago clumps of hair came out in my hands as I was shampooing.  Never experienced anything like that and since then my hair has thinned out a bit more.  I'm on Sinamet 25/100 at 6/day.  The hair loss coincided with a combination of negative and positive stresses dealing with a wonderful relationship (combining households) and my mother - each its own stress and then the two mixed together creating another stressful dynamic.  I've experienced stress of course but never hair loss.  I know stress - even good stress - activates PD symptoms and I've experienced that.  I don't know what I was thinking that I didn't go to the dermatologist but I will now.  Has anyone else experienced this weird combination of meds, stress and hair loss?  Or maybe I'm reaching and this has nothing to do with PD?  Will appreciate any comments. :rolleyes:

Share this post


Link to post
Share on other sites
2 hours ago, EllenRosen said:

Several months ago clumps of hair came out in my hands as I was shampooing.  Never experienced anything like that and since then my hair has thinned out a bit more.  I'm on Sinamet 25/100 at 6/day.  The hair loss coincided with a combination of negative and positive stresses dealing with a wonderful relationship (combining households) and my mother - each its own stress and then the two mixed together creating another stressful dynamic.  I've experienced stress of course but never hair loss.  I know stress - even good stress - activates PD symptoms and I've experienced that.  I don't know what I was thinking that I didn't go to the dermatologist but I will now.  Has anyone else experienced this weird combination of meds, stress and hair loss?  Or maybe I'm reaching and this has nothing to do with PD?  Will appreciate any comments. :rolleyes:

I don't have Parkinson's, I am a caregiver for my husband who has it. My experience with hair loss is stress related as well. My other symptom was hypothyroidism. Once I lost weight and had hair loss with that, the next time I had low hemoglobin levels and you guessed it hair thinning with that as well. Each time my hair returned to its normal thickness. My Endo says hair loss is a response to something going on in your body prior to the loss beginning, it runs its course and there you have it. I do take a women's hair and nail supplement and I think it helps. Sorry you are having this issue.

Share this post


Link to post
Share on other sites
1 hour ago, EllenRosen said:
  • Thanks Pathfinder.  Which brand of hair and nail supplement do you take? 

I take GNC Women's Hair, Skin & Nail Formula. The recommended dose is two tabs with food, I only take one. Ironically I am going through a thinner hair episode now, I just try not to stress about it. I don't see hair in the tub because my hair is platinum! But, it sure shows on my styling brush! 

Share this post


Link to post
Share on other sites

I am having the same problem.  When I'm using my laptop (which is black) I have to blow fallen hair off the keyboard the whole time.  I'm losing a lot of it.  Some of it is hereditary, but some is from a chemotherapy pill I take daily (and will have to for the rest of my life).  I just yesterday talked to my hairdresser about it, and she had good information on how to use either synthetic or real hair enhancements where they are needed, and how much the design of them has improved.  They are made in such a way that the person's natural hair can be woven through them so that they blend so well it would be hard to tell they are not the person's real hair.  :-)   They are mounted on netting.  So they are cooler, too, than the older type.

  • Thanks 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×